Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 81, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 10, 2005, 7:17 AM CDT for Kendall County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2005, 7:17 AM CDT (12:17 UTC)
- Expired
- Aug 10, 2005, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 74 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:56 AM CDT | FLOOD | 5 N Boerne, TX | HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO WATER OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 101220
FFWEWX
TXC259-101515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 AM CDT WED AUG 10 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
KENDALL
* UNTIL 1015 AM CDT
* AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER KENDALL COUNTY BETWEEN
BOERNE...COMFORT...AND KENDALIA. RAINFALL RATES OF 1 TO 3 INCHES
PER HOUR CAN BE EXPECTED. HIGHWAYS 473...1376...AND 474 WILL BE
IMPACTED.
* LOCATIONS IN THE WARNING INCLUDE WARING...SISTERDALE...KENDALIA AND
COMFORT.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2980 9891 2974 9878 2976 9867 2995 9843
3012 9891
$$3 follow-up statements
000
WGUS74 KEWX 101247
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
746 AM CDT WED AUG 10 2005
TXC259-101515-
KENDALL TX-
746 AM CDT WED AUG 10 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1015 AM CDT FOR KENDALL
COUNTY...
AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER
KENDALL COUNTY. THE HEAVIEST RAINS WERE FALLING ALONG HIGHWAY 1376
FROM BOERNE TO SISTERDALE TO NEAR LUCKENBACH...HIGHWAY 473 FROM
SISTERDALE TO KENDALIA TO NEAR TWIN SISTERS...HIGHWAY 3351 FROM THE
INTERSECTION OF HIGHWAY 46 AND KENDALIA...AND HIGHWAY 474. RAINFALL
RATES OF 1 TO 3 INCHES PER HOUR WERE NOTED.
LOCATIONS IN THE WARNING INCLUDE WARING...SISTERDALE AND KENDALIA.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2980 9891 2974 9878 2976 9867 2995 9843
3012 9891
$$000
WGUS74 KEWX 101410
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 AM CDT WED AUG 10 2005
TXC259-101515-
KENDALL TX-
907 AM CDT WED AUG 10 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1015 AM CDT FOR KENDALL
COUNTY...
AT 904 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MUCH OF
KENDALL COUNTY. THE HEAVIEST RAINS CONTINUED ALONG AND SOUTH OF
HIGHWAY 473 FROM COMFORT TO SISTERDALE TO KENDALIA TO NEAR TWIN
SISTERS. THIS IMPACTS HIGHWAYS 46...1376...474...AND 3351. RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR WERE NOTED.
LOCATIONS IN THE WARNING INCLUDE WARING...SISTERDALE AND KENDALIA.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2980 9891 2974 9878 2976 9867 2995 9843
3012 9891
$$000
WGUS74 KEWX 101522
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 AM CDT WED AUG 10 2005
TXC259-101531-
KENDALL TX-
1021 AM CDT WED AUG 10 2005
...THE FLASH FLOOD WARNING FOR KENDALL COUNTY EXPIRED AT 1015 AM
CDT...
AT 1020 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONLY LIGHT TO MODERATE RAINS ACROSS KENDALL COUNTY. AS A
RESULT...THE THREAT FOR FLASH FLOODING HAS ENDED AND WARNING WAS
LEFT TO EXPIRE. HOWEVER...MINOR RISES ON SMALL STREAMS CAN STILL BE
EXPECTED FOR THE NEXT HOUR OR SO.
LAT...LON 2980 9891 2974 9878 2976 9867 2995 9843
3012 9891
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 7:02 AM CDT, 15 minutes earlier.
Area forecast discussion, Aug 10, 7:02 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 702 AM CDT WED AUG 10 2005 .UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD POPS AND QPF SLIGHTLY ACROSS THE WATCH AREA. ALSO DECREASED MAX TEMPS BY 1-2 DEGREES ACROSS AREAS WHERE MORE RAIN COOLING IS EXPECTED. THIS ALL BASED ON 06Z NAM40 SOLUTION AND LATEST RADAR TRENDS. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 405 AM CDT WED AUG 10 2005) DISCUSSION... POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING CONTINUES TODAY WITH PWATS BETWEEN 1.75 AND 2 INCHES AND A WEAK UPPER LOW SITTING OVER SOUTH CENTRAL TEXAS. A QUASI-STATIONARY LINE OF THUNDERSTORMS IS ONGOING ONE TIER OF COUNTIES NORTH OF OUR BORDER IN CWFA SJT AND FWD. ANY OUTFLOW FROM THIS LINE WILL TRIGGER CONVECTION ACROSS OUR NORTHERN-MOST COUNTIES THIS MORNING. THAT SAID...OUR HIGHEST 1ST PERIOD POPS WILL BE ACROSS OUR NORTHERN- MOST COUNTIES (80%) AND TAPER-OFF DOWN TO OUR SW COUNTIES (30%). GFS MOS POPS APPEAR TOO LOW FOR THE NEXT 24H GIVEN THE WX SCENARIO AND RECENT BETTER PERFORMANCE OF THE NAM (PREFERRED SOLUTION). WILL CONTINUE WITH THE FLASH FLOOD WATCH THROUGH 4 PM. LOOK FOR POPS TO TREND DOWN AFTER TODAY AS THE UPPER LOW GETS SHEARED APART OVER THE NEXT 36 HOURS AND THE UPPER HIGH BUILDS WEST ACROSS THE GULF INTO SOUTH TEXAS. MAX TEMPS WILL BE HELD BELOW SEASONAL AVERAGES TODAY THANKS TO RAIN COOLING AND EXTRA CLOUDS...BUT ARE FORECAST NEAR SEASONAL AVERAGES THROUGH NEXT WEDNESDAY. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... FAYETTE... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... LAVACA... LEE... LLANO... TRAVIS... WILLIAMSON... AND WILSON. && 11/02/PM
Hazardous weather outlook, Aug 10, 5:42 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 542 AM CDT WED AUG 10 2005 TXZ171>173-183>194-202>209-217>225-228-101040- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 542 AM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WITH LOCALLY HEAVY RAINFALL MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR AND ACROSS THE EASTERN HILL COUNTRY. SOME OF THESE STORMS COULD PRODUCE FLASH FLOODING AS GROUND CONDITIONS RAPIDLY BECOME SATURATED AND PRODUCE RUNOFF FROM PREVIOUS RAINFALL. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:11 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 64 min |
| Aug 9, 7:38 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 67 min |
| Aug 9, 8:13 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 62 min |
| Aug 9, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 59 min |
| Aug 9, 9:11 PM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 3 hr |
| Aug 9, 11:16 PM CDT | Flash Flood Warning | EWX | Medina | 119 min |
| Aug 10, 6:50 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Aug 10, 7:25 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Aug 10, 8:37 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| Aug 10, 8:52 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Aug 10, 9:45 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 10, 10:14 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Aug 10, 10:26 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Aug 10, 11:25 AM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Aug 10, 12:05 PM CDT | Flash Flood Warning | EWX | Williamson | 115 min |
| Aug 10, 12:18 PM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| Aug 10, 12:35 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Aug 10, 12:45 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 10, 1:43 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 62 min |
| Aug 10, 2:16 PM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 3 hr |
| Aug 10, 2:58 PM CDT | Flash Flood Warning | EWX | Atascosa, Wilson | 3 hr |
| Aug 10, 5:44 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Aug 10, 5:53 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.